Skip to Main content Skip to Navigation

Thoracic and cutaneous sarcoid-like reaction associated with anti-PD-1 therapy: longitudinal monitoring of PD-1 and PD-L1 expression after stopping treatment

Abstract : Background: Immune checkpoint inhibitors (ICI) target T cell inhibitory pathways that are responsible for cancer tolerance by down-modulating immune functions. ICI have revolutionized patients care with lung cancer. Nevertheless, restoring endogenous antitumor T-cell responses can induce immune related adverse events, such as sarcoidosis. Case presentation: We report here the first case of a thoracic and cutaneous sarcoid-like reaction in a patient with a relapsing unresectable non-small cell lung cancer (NSCLC) treated with nivolumab, an anti-PD-1 mAb. The expression of PD-1 and its ligands, PD-L1 and PD-L2, was assessed by flow cytometry on peripheral blood mononuclear cells (PBMC) and compared to patients who had discontinued nivolumab therapy without having developed any immune related adverse events. PD-L1 expression was transiently increased on B cells, T cells and monocytes, whereas PD-L2 expression was not modulated. PD-1 was transiently undetectable when PD-L1 was maximal, before returning to basal level. Sarcoidosis spontaneously resolved, without corticotherapy. Conclusion: This case sheds the light on a complex regulation of PD-L1 expression in vivo on PBMC after nivolumab arrest and triggers the question of monitoring the expression of immune checkpoint on immune cells during and after treatment with ICI.
Complete list of metadatas

Cited literature [12 references]  Display  Hide  Download

https://www.hal.inserm.fr/inserm-01817689
Contributor : Elizabeth Bernardo <>
Submitted on : Monday, June 18, 2018 - 11:43:28 AM
Last modification on : Tuesday, February 18, 2020 - 5:57:24 PM

File

2018_L PaolinL_J Immunother Ca...
Publisher files allowed on an open archive

Identifiers

Citation

Léa Paolini, Caroline Poli, Simon Blanchard, Thierry Urban, Anne Croué, et al.. Thoracic and cutaneous sarcoid-like reaction associated with anti-PD-1 therapy: longitudinal monitoring of PD-1 and PD-L1 expression after stopping treatment. Journal for Immunotherapy of Cancer, London : BioMed Central, 2013-, 2018, 6 (1), pp.52. ⟨10.1186/s40425-018-0372-4⟩. ⟨inserm-01817689⟩

Share

Metrics

Record views

284

Files downloads

242